Homoclinic orbits for an unbounded superquadratic

  • Jun Wang
  • Junxiang Xu
  • Fubao Zhang
  • Lei Wang


We consider the following nonperiodic diffusion systems
$$ \left\{\begin{array}{ll} \partial_{t}u-\triangle_{x}u+b(t,x)\nabla_{x}u+V(x)u=G_{v} (t,x,u,v), \\ -\partial_{t}v-\triangle_{x}v-b(t,x)\nabla_{x}v+V(x)v=G_{u} (t,x,u,v), \end{array}\right. {\forall}(t,x)\in\mathbb{R} \times\mathbb{R}^{N}, $$
where \({b\in C(\mathbb{R}\times\mathbb{R}^{N},\mathbb{R}^{N}), G\in C^{1} (\mathbb{R}\times\mathbb{R}^{N}\times\mathbb{R}^{2m},\mathbb{R})}\) and \({z:=(u,v): \mathbb{R}\times\mathbb{R}^{N}\rightarrow\mathbb{R}^{m}\times\mathbb{R}^{m}}\). Suppose that the potential V is positive constant and G(t, x, z) is superquadratic in z as |z| → ∞. By applying a generalized linking theorem for strongly indefinite functionals, we obtain homoclinic solutions z satisfying z(t, x) → 0 as |(t, x)| → ∞.

Mathematics Subject Classification (2000)

58E50 (Variational problems in infinite-dimensional spaces, Applications) 


Unbounded Hamiltonian systems Variational methods (C)c-condition 


  1. 1.
    Ackermann N.: A nonlinear superposition principle and multibump solutions of periodic Schröinger equations. J. Funct. Anal. 234, 423–443 (2006)CrossRefMathSciNetGoogle Scholar
  2. 2.
    Alama A., Li Y.Y.: On multibump bound states for certain semilinear elliptic equations. Indiana Univ. Math. J. 41, 983–1026 (1992)zbMATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    Bartsch T., Ding Y.H.: Deformation theorems on non-metrizable vector spaces and applications to critical point theory. Math. Nachr. 279, 1267–1288 (2006)zbMATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    Bartsch T., Ding Y.H.: Homoclinic solutions of an infinite-dimensional Hamiltonian system. Math. Z. 240, 289–310 (2002)zbMATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    Besov O., Ilín V., Nikolśkii S.: Integral Representations of Functions and Embedding Theorems (Russian). Izd. Nauka, Moscow (1975)Google Scholar
  6. 6.
    Bartsch T., Ding Y.H.: On a nonlinear Schrödinger equations. Math. Ann. 313, 15–37 (1999)zbMATHCrossRefMathSciNetGoogle Scholar
  7. 7.
    Barbu V.: Periodic solutions to unbounded Hamiltonian system. Discrete Contin. Dyn. Syst. 1, 277–283 (1995)zbMATHCrossRefMathSciNetGoogle Scholar
  8. 8.
    Brézis H., Nirenberg L.: Characterization of the ranges of some nonlinear operators and applications to boundary value problems. Ann. Scuola Norm. Sup. Pisa Cl. Sci. 5, 225–326 (1978)zbMATHMathSciNetGoogle Scholar
  9. 9.
    Bartsch, T., De Figueiredo, D.G.: Infinitely many solutions of nonlinear elliptic systems. In: Progress in Nonlinear Differential Equations and Their Applications, vol. 35, pp. 51–67. Birkhöauser, Basel (1999)Google Scholar
  10. 10.
    Clément P., Van der Vorst R.C.A.M.: On the non-existence of homoclinic orbits for a class of infinite dimensional Hamiltonian systems. Proc. Am. Math. Soc. 125, 1167–1176 (1997)zbMATHCrossRefGoogle Scholar
  11. 11.
    Clément P., Felmer P., Mitidieri E.: Homoclinic orbits for a class of infinite dimensional Hamiltonian systems. Ann. Scuola Norm. Sup. Pisa Cl. Sci. 24, 367–393 (1997)zbMATHMathSciNetGoogle Scholar
  12. 12.
    Clément P., De Figueiredo D.G., Mitidieri E.: Positive solutions of semilinear elliptic systems. Comm. Partial Differ. Equ. 17, 923–940 (1992)zbMATHCrossRefGoogle Scholar
  13. 13.
    Clément P., Van der Vorst R.C.A.M.: On a semilinear elliptic system. Differ. Integral Equ. 8, 1317–1329 (1995)zbMATHGoogle Scholar
  14. 14.
    Ding Y.H., Lee C.: Existence and exponential decay of homoclinics in a nonperiodic superquadrtic Hamiltonian system. J. Differ. Equ. 246, 2829–2848 (2009)zbMATHCrossRefMathSciNetGoogle Scholar
  15. 15.
    Ding Y.H., Wei J.C.: Stationary state of nonlinear Dirac equations with general potentials. Rev. Math. Phys. 20(8), 1007–1032 (2008)zbMATHCrossRefMathSciNetGoogle Scholar
  16. 16.
    Ding Y.H., Luan S.X., Willem M.: Solutions of a system of diffusion equations. J. Fixed Point Theory Appl. 2, 117–139 (2007)zbMATHCrossRefMathSciNetGoogle Scholar
  17. 17.
    Ding Y.H., Lee C.: Periodic solutions of an infinite-dimensional Hamiltonian system. Rocky Mt. J. Math. 35, 1881–1908 (2005)zbMATHCrossRefMathSciNetGoogle Scholar
  18. 18.
    Ding Y.H.: Variational Methods for Strongly Indefinite Problems. World Scientific Press, Singapore (2008)Google Scholar
  19. 19.
    De Figueiredo D.G., Felmer P.L.: On superquadratic elliptic systems. Tran. Am. Math. Soc. 343, 99–116 (1994)zbMATHCrossRefMathSciNetGoogle Scholar
  20. 20.
    De Figueiredo D.G., Ding Y.H.: Strongly indefinite functionals and multiple solutions of elliptic systems. Tran. Am. Math. Soc. 355, 2973–2989 (2003)zbMATHCrossRefMathSciNetGoogle Scholar
  21. 21.
    De Figueiredo D.G., do Ó J.M., Ruf B.: An Orlicz-space approach to superlinear elliptic systems. J. Funct. Anal. 224, 471–496 (2005)zbMATHCrossRefMathSciNetGoogle Scholar
  22. 22.
    Esteban M., Séré E.: Stationary states of the nonlinear Dirac equation: A variational approach. Comm. Math. Phys. 171, 250–323 (1995)CrossRefGoogle Scholar
  23. 23.
    Hulshof J., Van der Vorst R.C.A.M.: Differential systems with strongly indefinite structure. J. Funct. Anal. 114, 32–58 (1993)zbMATHCrossRefMathSciNetGoogle Scholar
  24. 24.
    Kryszewski W., Szulkin A.: An infinite dimensional Morse theory with applications. Tran. Am. Math. Soc. 349, 3181–3234 (1997)zbMATHCrossRefMathSciNetGoogle Scholar
  25. 25.
    Kryszewski W., Szulkin A.: Generalized linking theorem with an application to semi-linear Schrödinger equation. Adv. Differ. Equ. 3, 441–472 (1998)zbMATHMathSciNetGoogle Scholar
  26. 26.
    Lions P.L.: The concentration-compactness principle in the calculus of variations: The locally compact cases, part II. Ann. Inst. H. Poincaré Anal. Non Linéaire 1, 223–283 (1984)zbMATHGoogle Scholar
  27. 27.
    Lions J.L.: Optimal Control of Systems Governed by Partial Differential Equations. Springer, New York (1971)zbMATHGoogle Scholar
  28. 28.
    Mitidieri E.: A Rellich type identy and applications. Comm. Partial Differ. Equ. 17, 125–151 (1993)CrossRefMathSciNetGoogle Scholar
  29. 29.
    Mitidieri E., Hulshof J., Van der Vorst R.C.A.M.: Strongly indefinite systems with critical Sobolev exponents. Trans. Am. Math. Soc. 350, 2349–2365 (1998)zbMATHCrossRefMathSciNetGoogle Scholar
  30. 30.
    Nagasawa M.: Schrödinger Equations and Diffusion Theroy. Birkhäuser, Basel (1993)Google Scholar
  31. 31.
    Schechter M., Zou W.: Homoclinic orbits for Schrödinger systems. Mich. Math. J. 51, 59–71 (2003)zbMATHCrossRefMathSciNetGoogle Scholar
  32. 32.
    Zhao F.K., Ding Y.H.: On a diffusion system with bounded potential. Discrete Contin. Dyn. Syst. 23, 1073–1086 (2009)zbMATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Birkhäuser/Springer Basel AG 2010

Authors and Affiliations

  1. 1.Department of MathematicsSoutheast UniversityNanjingPeople’s Republic of China

Personalised recommendations